MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETY-LOK; SAFETYGLIDE NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETY-LOK; SAFETYGLIDE NEEDLE
Catalog Number 305900
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd safety-lok needle hub had damage/leakage.The following information was provided by the initial reporter: "provider used needle for patient injection.Medication leaked out of the side of the needle hub.Verified that needle was attached to syringe correctly.Replaced with 2nd needle and injection had to be repeated.On examining the needle afterwards, the gray plastic at the base of the needle is deformed.Able to replicate leakage - fluid clearly coming from area of defect." response received 13 oct 2023 are you able to provide the date of the event in the format of dd-mm-yyyy? (b)(6)2023.How was the patient outcome? are there any clinical signs, health consequences or impact? patient had no ongoing health consequences.Provider was able to remove the needle from patient¿s arm and repeat injection with a 2nd needle.Did the event involve an urgent/life threatening medical situation? no.Did the event cause permanent impairment of a body function? no.Did the event require medical or surgical intervention? no.Did the event cause permanent damage of a body structure? no.
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Pr 9055113 - follow up mdr for device evaluation.It was reported the gray plastic at the base of the needle is deformed.To aid in the investigation, one sample with an opened packaging blister and two photos were received for evaluation by our quality team.A visual inspection was performed, and the needle hub is damaged at the top.The sample was then connected to syringe with saline solution.The needle had leakage in the area of the damaged hub.This defect could occur if there is a jam at the needle hub feeding system.The two photos provided show the sample received and a control sample.A device history record review was completed for provided material number 305900, lot 2269938.The review revealed all visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Lot 2269938 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.Additional device histories were reviewed for each batch of needles used in the manufacturing of this batch.There was no documentation for this type of defect during the entire production run of these batches.Verification of the needle hub feeding systems was performed, and the flow of product was good.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD SAFETY-LOK
Common Device Name
SAFETYGLIDE NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18035960
Report Number1213809-2023-01203
Device Sequence Number8213772
Product Code FMI
UDI-Device Identifier30382903059004
UDI-Public(01)30382903059004
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305900
Device Lot Number2269938
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer02/05/2024
Initial Report FDA Received Date10/30/2023
Supplement Report FDA Received Date02/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown